Nebraska, 2012Wildfire in Nebraska, June 30, 2012
June 30, 2012 · NWS LBF · 1 event in 1 county or zone
A mid-day thunderstorm produced dry lightning and ignited a wildfire called the Camp 5 Fire approximately 22 miles southeast of Halsey at the National Forest on June 30th. The fire burned 1,043 acres of National forest grasslands and timbers.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mid-day thunderstorm produced dry lightning and ignited a wildfire called the Camp 5 Fire approximately 22 miles southeast of Halsey at the National Forest on June 30th. The fire burned 1,043 acres of National forest grasslands and timbers. No private lands, structures or outbuildings were burned or damaged. The wildfire resulted in the Whitetail and Natick campgrounds closures and all ATV trails. The wildfire continued into July.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 30, 2:44 PM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 30, 2:44 PM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
344 PM CDT SAT JUN 30 2012
.SYNOPSIS...
SURFACE LOW PRESSURE CONTINUES ACROSS THE CENTRAL PLAINS REGION
THIS AFTERNOON. A WEAK FRONTAL BOUNDARY EXTENDS ACROSS SOUTHERN
NEBRASKA INTO FAR NORTHEAST COLORADO. TEMPERATURES RANGING FROM
AROUND 100 IN PARTS OF SWRN NEBR WITH MID 90S NCTRL. STRONG
CLUSTER OF STORMS ATTM NEAR KBUB. OTHER STORMS IN GRANT AND CHASE
COUNTY.
.SHORT TERM DISCUSSION...
CURRENT STRONG TO SEVERE STORMS NEAR KBUB WITH TOWERING CUMULUS
FROM NEAR HYANNIS THROUGH OSHKOSH. DEVELOPING STORMS IN GRANT AND
CHASE COUNTY. ANY STORMS WHICH DEVELOP WILL LIKELY MERGER OR
COLLAPSE. DAMAGING WINDS AND FREQUENT LIGHTNING WILL BE THE MAIN
THREATS...ALTHOUGH LARGE HAIL ALSO POSSIBLE BASED OF REPORTS FROM
ONGOING STORMS. GRASS FIRES WILL BE A CONCERN LATE
AFTERNOON/EVENING. HEAVY RAINFALL WILL BE LOCALIZED WITH MOST
AREAS TO RECEIVE LIGHT AMOUNTS AT MOST. AREAS EAST OF VALENTINE
THROUGH IMPERIAL WITH NEAR 40 POPS UNTIL 03Z...THEN 03Z- 06Z
FURTHER EAST.
ON SUNDAY/SUNDAY NIGHT...MAINTAINED A SLIGHT CHANCE EAST ON SUNDAY IN
VICINITY OF WARM FRONT LIFTING NORTH AND BETTER MOISTURE FIELDS
WITHIN WEAK DISTURBANCES. HIGHS 100-102 ALL AREAS WITH WARM FRONT
STRETCHING FROM CENTRAL PANHANDLE THROUGH NCTRL NEBRASKA A FOCUS
FOR STORM DEVELOPMENT AGAIN AFTN/EVENING.
MONDAY/MONDAY NIGHT...CANNOT RULE OUT A FEW LATE AFTN AND EVENING
STORMS...ESPECIALLY NEAR A POSSIBLE FRONTAL BOUNDARY ACROSS NW
NEBR. MAINTAINED A DRY AFTERNOON...THEN SLIGHT CHANCE EVENING IN
THE NORTHWEST. TEMPERATURES SHOULD HEAT TO AROUND 100 ENTIRE
FORECAST AREA.
TUESDAY...THE HOTTEST DAY POTENTIALLY...ESPECIALLY IN THE EAST.
STRONG THERMAL HEAT RIDGE TO BRING WIDESPREAD HIGHS 100 OR
GREATER. GOING HIGH 102 IN THE EAST COULD BE EVEN HOTTER DUE TO
H85 MB TEMPS THERE OF 30 CELSIUS WITH DEEP MIXING TO ABOVE 700
MB.
&&
.LONG TERM DISCUSSION...
HIGH AMPLITUDE RIDGE PATTERN WILL CONTINUE OVER THE CENTRAL CONUS
THROUGH THE MAJORITY OF THE LONG RANGE FORECAST. HOT AND MODESTLY
HUMID CONDITIONS WILL PERSIST...WITH UPPER 90S TO NEAR 100 DEGREE
TEMPERATURES LIKELY THROUGH AT LEAST FRIDAY. AS WE APPROACH NEXT
WEEKEND...MODELS ARE HINTING AT THE RIDGE BREAKING DOWN INTO A
MORE ZONAL PATTERN OVER THE NORTHERN PLAINS AS A SHORTWAVE TROUGH
TRACKS THROUGH SOUTHERN CANADA...BRINGING WITH IT A SLIGHT CHANCE
OF SHOWERS AND THUNDERSTORMS TO THE AREA.
&&
.AVIATION...
TIMING AND ULTIMATE COVERAGE OF TSRA IS THE FCST PROBLEM OF THE
DAY. DETAILS ARE HARD TO SEE DUE TO SMOKE AND RESULTING HAZE FROM
SERN WY FIRE. REGARDLESS...DEVELOPING TSRA DOES HAVE CG LIGHTNING
INCREASING AND APPEARS TO BE THE BOUNDARY BETWEEN THE MOIST AIR IN
THE EAST AND THE PUSH OF DRY AIR ASSOCIATED WITH SHORT WAVE DIVING
SEWD FROM SW SD. BELIEVE THIS TO BE THE INITIAL DEVELOPMENT WHICH
WILL HAVE THE POTENTIAL TO EXPAND IN COVERAGE AND INTENSITY. FCST
SOUNDINGS AND RECENT TSRA HISTORY SUGGESTS GUSTY WINDS SHOULD BE
EXPECTED WITH ANY TSRA...AND EVEN CURRENT WEAK RETURNS ON KLNX
STILL SHOWING OUTFLOW BOUNDARIES. AS FOR KVTN...MAIN TSRA COVERAGE
INITIALLY SHOULD BE SOUTH OF THE TERMINAL.
LATER...A MORE SIGNIFICANT SHORT WAVE APPEARS TO BE PROGRESSING
AROUND FLATTENED UPPER RIDGE ATTM AND IS MOVING INTO NWRN CO.
RESULTING RESPONSE WILL BE FOR AN INCREASING LOW LEVEL JET TONIGHT
WHICH SHOULD INCREASE COVERAGE OF REMAINING TSRA BY EVENING.
QUESTION REMAINS IF THIS WILL OCCUR EAST OF KLBF AND KVTN
TERMINALS. CURRENT FCST IS DESIGNED SUCH THAT BETTER COVERAGE WILL
HAPPEN EAST OF THE TAF SITES...THOUGH CONFIDENCE IN ANY ONE SOLUTION
IS BELOW AVERAGE AT THIS POINT. IF WINDS GO LIGHT IN THE KLBF
VCNTY OVERNIGHT WILL HAVE TO MONITOR FOR POTENTIAL OF LLWS.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM/EXTENDED...ROBERG/MARTIN
AVIATION...JWS
Hazardous weather outlook, Jun 30, 2:49 PM CST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
349 PM CDT SAT JUN 30 2012
NEZ004>010-022>029-035>038-056>059-069>071-094-012100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
349 PM CDT SAT JUN 30 2012 /249 PM MDT SAT JUN 30 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...TONIGHT.
THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ACROSS MUCH OF
WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING...MAINLY ALONG AND
EAST OF HIGHWAY 61 FROM IMPERIAL TO MERRIMAN. THE MAIN SEVERE
WEATHER THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS.
A STATIONARY FRONT IS EXPECTED TO RESIDE ACROSS THE AREA THROUGH
THE EVENING HOURS. WITH HUMID CONDITIONS ALONG AND NORTH OF THE
FRONT AND PLENTY OF SUNSHINE THROUGH THE DAY...A VERY UNSTABLE
ATMOSPHERE HAS DEVELOPED. AS AN UPPER LEVEL DISTURBANCE APPROACHES
WESTERN NEBRASKA LATER THIS EVENING...THUNDERSTORMS ARE EXPECTED
TO INCREASE IN COVERAGE AND INTENSITY. THESE STORMS WILL BE
CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL...ALONG WITH
ISOLATED AREAS OF HEAVY RAIN. ALSO...WITH THE DRY CONDITIONS AND
HIGH DENSITY OF LIGHTNING THAT MAY OCCUR WITH THESE STORMS...FIRE
STARTS WILL BE POSSIBLE AS WELL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HIGH PRESSURE ALOFT WILL AGAIN BUILD INTO THE HIGH PLAINS BY THE
FIRST PART OF THE WEEK. THIS WILL MEAN VERY HOT TEMPERATURES WILL
REMAIN ACROSS THE AREA THROUGH NEXT WEEK. ALTHOUGH ISOLATED
THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY...WIDESPREAD RAINFALL
IS NOT EXPECTED. THOSE PLANNING OUTDOOR ACTIVITIES THROUGH NEXT
WEEK SHOULD TAKE PRECAUTIONS TO LESSEN THE POTENTIAL OF HEAT-
RELATED ILLNESS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF ESTIMATED WINDS SPEEDS AND HAIL SIZE MAY BE
NEEDED ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA THIS
AFTERNOON AND EVENING.
&&
THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE
JWS
In the hours before
Special weather statement, Jun 30, 1:02 PM CST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
202 PM CDT SAT JUN 30 2012
NEZ026-027-038-301945-
BLAINE NE-CUSTER NE-LOUP NE-
202 PM CDT SAT JUN 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOUP...NORTHERN
CUSTER AND SOUTHEASTERN BLAINE COUNTIES UNTIL 245 PM CDT...
AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF ANSELMO...OR 19 MILES SOUTH
OF BREWSTER...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING. WILDFIRE STARTS WILL BE POSSIBLE DUE
TO THE HIGH DENSITY OF LIGHTNING ASSOCIATED WITH THIS STORM.
THIS STORM WILL BE NEAR...
ANSELMO AROUND 210 PM CDT.
MILBURN AROUND 220 PM CDT.
VICTORIA SPRINGS STATE RECREATION AREA AROUND 225 PM CDT.
GATES AROUND 235 PM CDT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
STOPPKOTTE
Local storm report, Jun 30, 2:04 PM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
304 PM CDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 10 NE TAYLOR 41.87N 99.24W
06/30/2012 E1.50 INCH LOUP NE PUBLIC
SMALL BRANCHES ALSO DOWN.
&&
MARTINLocal storm report, Jun 30, 2:30 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 PM CDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST 6 N BURWELL 41.87N 99.13W
06/30/2012 E60 MPH GARFIELD NE PUBLIC
&&
MARTINSpecial weather statement, Jun 30, 2:33 PM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT SAT JUN 30 2012
NEZ058-069-070-302115-
CHASE NE-HAYES NE-PERKINS NE-
233 PM MDT SAT JUN 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PERKINS...WESTERN
HAYES AND CHASE COUNTIES UNTIL 315 PM MDT/415 PM CDT/...
AT 231 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF IMPERIAL...MOVING EAST AT 20
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
HIGHWAY 61 MILE MARKER 50 AROUND 245 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BUTTLER
Special weather statement, Jun 30, 4:06 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
506 PM CDT SAT JUN 30 2012
NEZ070-302245-
HAYES NE-
506 PM CDT SAT JUN 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HAYES COUNTY UNTIL 545
PM CDT...
AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAMLET...OR 14 MILES SOUTHWEST OF HAYES
CENTER...MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
CLOUD TO GROUND LIGHTNING MAY SPARK GRASS FIRES GIVEN THE DRY
CONDITIONS.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HAMLET...
HIGHWAY 25 MILE MARKER 30...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BUTTLER
Wildfire, Blaine
- When
- June 30, 5:00 PM CST to 11:59 PM CST
- Where
- Blaine forecast zone
- Reported by
- Newspaper
- Coordinates
- 41.913, -99.977 (the zone’s center; the record gives no point)
A mid-day thunderstorm produced dry lightning and ignited a wildfire, called the Camp 5 Fire, approximately 22 miles southeast of Halsey at the National Forest on June 30th. The fire burned 1,043 acres of National forest grasslands and timbers. No private lands, structures or outbuildings were burned or damaged. The wildfire resulted in the Whitetail and Natick campgrounds closures and all ATV trails.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Texas, June 30, 20121 death · 1 event
- Hail and Damaging Winds in Virginia, June 30, 2012$201,000 · 2 in hail · 33 events
- Hail and Damaging Wind in Kansas, June 30, 2012$600,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in South Dakota, June 30, 2012$95,000 · 2.75 in hail · 23 events
- Tornado and Hail in Virginia, June 30, 2012$47,000 · EF0 · 24 events
- Flash Flooding in Texas, June 30, 2012$75,000 · 4 events
- Damaging Winds in Texas, June 30, 2012$39,000 · 70 kt wind · 2 events
- Wildfire in Arkansas, June 30, 20123 injured · 2 events
- Hail and Damaging Winds in Kentucky, June 30, 2012$25,000 · 1.75 in hail · 4 events
- Hail in North Dakota, June 30, 20121.75 in hail · 8 events
- Hail and Damaging Winds in Kansas, June 30, 20121 in hail · 8 events
- Hail and Damaging Winds in Kansas, June 30, 201261 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 396416.